| Model Number |
3001-35540 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/18/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device remains implanted in patient.
Event or Problem Description
It was reported that the inner collet of 2 mesa sm stature spinal system deformity, uniplanar screws; size ø5.5x40 mm broke during reduction.The screws were left in the patient; however, they were not final locked.Surgery was successfully completed with a five minute delay.No adverse consequences or medical intervention were reported.This report captures the first of two screws.
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device remains implanted.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.It has been determined that the issue may have been related to surgical technique since this type of failure can occur during the locking process.It is possible that the rod was not fully seated into the inner collet prior to partial locking.If the rod is not fully seated prior to partial locking, then the inner collet can be pressed against the rod and may fracture.Ultimately, this potential failure mode was unable to be confirmed since the device remains implanted and no root cause for the issue was able to be determined.
Event or Problem Description